News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Oncology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Oncology Answers List

Forum Name: Brain Tumors

Question: Effects of over the counter meds after brain tumor surgery


 hydro4jeffro - Tue Nov 11, 2008 11:31 pm

I am a 19 year old male who had a brain tumor removed from my right temporal lobe in January, 2008. It was a low-grade tumor not suspected to be cancerous although the test came back inconclusive. The surgery has affected my short-term memory and I have lost some of my left peripheral vision, otherwise I came through pretty well. I've had a cold for the last couple weeks and took Nyquil for about seven nights in a row. Lately I've been experiencing very brief nauseous spells lasting about 30 seconds to a minute - the same symptoms I had before I found I had a tumor. Can over-the-counter cold medicines have an affect on those of us who have had brain tumors removed? I know there is a good amount of alcolhol in Nyquil - could that be affecting my brain? Are there any other OTC meds I should avoid?

Thank you
 Dr. Safaa Mahmoud - Wed Nov 12, 2008 1:45 pm

User avatar Hello,

It is known that NyQuil may cause stomach upset with the sense of nausea and/or vomiting. Flu itself and viral infections give this feeling too.

However, if it is persistent or increasing or vomiting starts to occur especially in the presence of headache, it is important to be checked by your doctor considering your medical history. The fact that NyQuil has also CNS effects like nervousness or anxiety; trouble sleeping, and even headache should make you more cautious while using these medications.

You have to be always in close contact with your doctor for proper management.
I would advise you to follow up with your doctor and to inform him with your new symptoms to exclude serious causes.

Please try to avoid any medications without consulting your doctor and at least getting proper information about your medications from the pharmacist.
Please keep us updated.
Best regards.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here